Journal of Indian Society of Periodontology

REVIEW ARTICLE
Year
: 2013  |  Volume : 17  |  Issue : 2  |  Page : 182--187

Drug-induced gingival overgrowth: The nemesis of gingiva unravelled


Vipin Bharti, Chhaya Bansal 
 Department of Periodontology, Government Dental College and Hospital, Patiala, Punjab, India

Correspondence Address:
Vipin Bharti
70, Sibia Colony, Opp. Income Tax Office, Patiala - 147 001, Punjab
India

Drug-induced gingival overgrowth or enlargement manifests as abnormal growth of the gingiva due to an adverse drug reaction (ADR) in patients treated with anticonvulsants, immunosuppressants, and calcium channel blockers. As gingival enlargement develops, it affects the normal oral hygiene practice and may interfere with masticatory functions. It gradually becomes a source of pain and the condition often leads to disfiguration. Within the group of patients that develop this unwanted effect, there appears to be variability in the extent and severity of the gingival changes. It would seem pertinent to identify and explore possible risk factors and relating them with the treatment plan. This article throws light on respective drugs and their association with gingival overgrowth and approaches to treatment based on current knowledge and investigative observations.


How to cite this article:
Bharti V, Bansal C. Drug-induced gingival overgrowth: The nemesis of gingiva unravelled.J Indian Soc Periodontol 2013;17:182-187


How to cite this URL:
Bharti V, Bansal C. Drug-induced gingival overgrowth: The nemesis of gingiva unravelled. J Indian Soc Periodontol [serial online] 2013 [cited 2021 Oct 26 ];17:182-187
Available from: https://www.jisponline.com/article.asp?issn=0972-124X;year=2013;volume=17;issue=2;spage=182;epage=187;aulast=Bharti;type=0